MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 71411-70
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A health care professional reported a high reading from an adc hospital blood glucose meter.The health care professional reported a high reading of 157 mg/dl which was higher than a lab reading of 61 mg/dl.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
No product has been returned.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specifications.Dhrs for the precision test strips were reviewed and the dhrs showed the precision test strips passed all tests prior to release.Dhrs for the precision pro meter were reviewed and the dhrs showed the precision pro meter passed all tests prior to release.Retain testing was performed for precision strips and all units performed in the specification and passed.If the product is returned, a physical investigation will be performed and a follow-up report submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported meter has been returned and investigated with retained test strips.Visual inspection was performed on the returned meter and no issues were observed.Control solution testing has been performed and no issues were observed.All results were within range specification.No malfunction or product deficiency was identified.
 
Event or Problem Description

Brand Name
FREESTYLE PRECISION PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key9866007
Report Number2954323-2020-02264
Device Sequence Number3257227
Product Code NBW
UDI-Device Identifier00093815712848
UDI-Public00093815712848
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K132511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number71411-70
Device Catalogue Number71284
Device Lot Number88A8PC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2020
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer04/13/2020
06/05/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date05/06/2020
06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1